Texas, 2018Drought in Texas, August 1 to 31, 2018
August 1 to 31, 2018 · NWS SJT · 2 events in 2 counties and zones
A severe to extreme drought impacted Brown and Coleman Counties in West Central Texas throughout the month of August.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe to extreme drought impacted Brown and Coleman Counties in West Central Texas throughout the month of August.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 31, 11:31 PM CST, 29 minutes earlier.
Area forecast discussion, Jul 31, 11:31 PM CST, 29 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1231 AM CDT Wed Aug 1 2018
AVIATION...
/06Z TAFS/
VFR conditions will persist across the terminals the next
24 hours, with light winds through the period.
&&
.PREV DISCUSSION... /issued 627 PM CDT Tue Jul 31 2018/
AVIATION...
/00Z TAFS/
Expect VFR conditions tonight and Tuesday. The winds will become
light this evening.
PREV DISCUSSION... /issued 332 PM CDT Tue Jul 31 2018/
SHORT TERM...
(Tonight)
A weak cold front moved across the region this morning and brought
with it some rain and some cooler temperatures. Those cooler
temperature will continue tonight with refreshing low
temperatures, in the mid to upper 60's. Our skies will be mostly
clear with our north winds becoming light and variable during the
overnight hours.
LONG TERM...
(Wednesday through Tuesday)
Our slight cool down won't last very long as our winds will become
more southerly for Wednesday through the start of next week. That
will help warm our temperatures back a few degrees above average
Wednesday through the beginning of the next work week. The upper
level trough to our northeast will continue to move off to the
east over the next couple of days. To our west an upper level
ridge continues to be anchored over the southwest U.S. On
Thursday a short wave will rotate down the front side of the ridge
and bring a slight chance for rain to the western portions of the
Edwards Plateau. For the end of the week into the weekend we will
continue to be very warm and dry as upper level high pressure
strengthens across and to the north of central Texas. For the
first of next week we will see a few more clouds, but there will
continue to be little chance for rain as the upper level ridge
continues to control our weather. As you might imagine our high
temperatures will continue to run in the mid to upper 90's through
next Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 93 71 93 72 / 5 10 10 5
San Angelo 98 71 97 72 / 5 5 10 10
Junction 97 69 97 71 / 5 0 10 5
Brownwood 94 68 95 71 / 10 5 5 5
Sweetwater 94 72 94 74 / 5 10 10 10
Ozona 95 71 94 71 / 5 5 20 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
99/99/24
Hazardous weather outlook, Jul 31, 1:56 PM CST, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
256 PM CDT Tue Jul 31 2018
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
256 PM CDT Tue Jul 31 2018
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time. The clouds will
clear out by this evening and our winds will go light and variable
during the overnight hours.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The threat for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Brown
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
A severe to extreme drought impacted Brown County through August. During the first two weeks of August, the drought was extreme. Because of rainfall, the drought category was lowered to severe during the last two weeks of August by the U.S. Drought Monitor.
Drought, Coleman
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Coleman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
A severe to extreme drought impacted Coleman County through August. During the first two weeks of August, the drought was extreme. Because of rainfall, the drought category was lowered to severe during the last two weeks of August by the U.S. Drought Monitor.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 1 to 5, 201818 deaths · 1 event
- Rip Currents in Florida, August 1 to 5, 20183 deaths · 8 injured · 5 events
- Rip Currents in Alabama, August 1 to 5, 20183 deaths · 1 injured · 3 events
- Wildfire in California, August 1 to 18, 201838 injured · 2 events
- Wildfire in Washington, August 1 to 31, 2018$82 million · 2 events
- Wildfire in Utah, August 1 to 31, 2018$25 million · 1 event
- Rip Current in California, August 1, 20181 death · 1 event
- Wildfire in Idaho, August 1 to 31, 2018$7.7 million · 4 events
- Wildfire in Colorado, August 1 to 31, 2018$3.5 million · 1 event
- Tornadoes and Flash Flooding in Georgia, August 1 to 2, 2018$293,000 · EF1 · 14 events
- Wildfire in California, August 1 to 31, 20189 injured · 1 event
- Drought in Texas, August 1 to 31, 2018$48,000 · 28 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 782289, 782294.